JOURNAL BROWSE
Search
Advanced SearchSearch Tips
SOME REMARKS ON CATEGORIES OF MODULES MODULO MORPHISMS WITH ESSENTIAL KERNEL OR SUPERFLUOUS IMAGE
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
SOME REMARKS ON CATEGORIES OF MODULES MODULO MORPHISMS WITH ESSENTIAL KERNEL OR SUPERFLUOUS IMAGE
Alahmadi, Adel; Facchini, Alberto;
  PDF(new window)
 Abstract
For an ideal of a preadditive category , we study when the canonical functor is local. We prove that there exists a largest full subcategory of , for which the canonical functor is local. Under this condition, the functor , turns out to be a weak equivalence between , and . If is additive (with splitting idempotents), then is additive (with splitting idempotents). The category is ample in several cases, such as the case when =Mod-R and is the ideal of all morphisms with essential kernel. In this case, the category contains, for instance, the full subcategory of Mod-R whose objects are all the continuous modules. The advantage in passing from the category to the category lies in the fact that, although the two categories and are weakly equivalent, every endomorphism has a kernel and a cokernel in , which is not true in . In the final section, we extend our theory from the case of one ideal to the case of ideals , , .
 Keywords
preadditive category;additive functor;local functor;essential kernel;superfluous image;
 Language
English
 Cited by
1.
Direct products of modules whose endomorphism rings have at most two maximal ideals, Journal of Algebra, 2015, 435, 204  crossref(new windwow)
 References
1.
A. Alahmadi and S. K. Jain, A note on almost injective modules, Math. J. Okayama Univ. 51 (2009), 101-109.

2.
B. Amini, A. Amini, and A. Facchini, Equivalence of diagonal matrices over local rings, J. Algebra 320 (2008), no. 3, 1288-1310. crossref(new window)

3.
A. Facchini, Module Theory, Endomorphism rings and direct sum decompositions in some classes of modules, Birkhauser Verlag, Basel, 1998.

4.
A. Facchini, Representations of additive categories and direct-sum decompositions of objects, Indiana Univ. Math. J. 56 (2007), no. 2, 659-680. crossref(new window)

5.
A. Facchini, A characterization of additive categories with the Krull-Schmidt property, Algebra and its applications, 125-129, Contemp. Math., 419, Amer. Math. Soc., Providence, RI, 2006.

6.
A. Facchini and M. Perone, Maximal ideals in preadditive categories and semilocal categories, J. Algebra Appl. 10 (2011), no. 1, 1-27. crossref(new window)

7.
A. Facchini, On some noteworthy pairs of ideals in Mod-R, to appear in Appl. Categ. Structures, 2012.

8.
A. Facchini and P. Prihoda, Endomorphism rings with finitely many maximal right ideals, Comm. Algebra 39 (2011), no. 9, 3317-3338. crossref(new window)

9.
A. Facchini, The Krull-Schmidt Theorem in the case two, Algebr. Represent. Theory 14 (2011), no. 3, 545-570. crossref(new window)

10.
K. R. Goodearl and R. B. Warfield, Jr., An Introduction to Noncommutative Noetherian Rings, Second Edition, London Math. Soc. Lecture Note Series 61, Cambridge Univ. Press, Cambridge, 2004.

11.
S. H. Mohamed and B. J. Muller, Continuous and Discrete Modules, London Math. Soc. Lecture Note Series 147, Cambdridge Univ. Press, Cambridge, 1990.